Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 94, NWS Green Bay, WI

November 29, 2017

NWS Green Bay, WI issued this small craft advisory at Nov 29, 2017, 10:00 AM CST. It took effect at Nov 29, 2017, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2017, 10:00 AM CST (16:00 UTC)
In effect from
Nov 29, 2017, 6:00 PM CST
Expired
Nov 30, 2017, 5:58 PM CST
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

968 
WHUS73 KGRB 291600
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CST WED NOV 29 2017

LMZ521-522-541>543-300000-
/O.NEW.KGRB.SC.Y.0094.171130T0000Z-171130T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1000 AM CST WED NOV 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST THURSDAY...

* WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS BY EARLY
  EVENING AND CONTINUING OVERNIGHT. GUSTS TO 30 KNOTS POSSIBLE
  TONIGHT. WINDS WILL VEER WEST TO NORTHWEST ON THURSDAY AND 
  SLOWLY SUBSIDE BY THURSDAY AFTERNOON.

* WAVES...BUILDING TO 3 TO 5 FT ON THE BAY, TO 4 TO 7 FT ON THE
  LAKE BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
983 
WHUS73 KGRB 292056
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CST WED NOV 29 2017

LMZ521-522-541>543-300500-
/O.CON.KGRB.SC.Y.0094.171130T0000Z-171130T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
256 PM CST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM CST THURSDAY...

* WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS THIS EVENING
  AND CONTINUING OVERNIGHT. GUSTS TO 30 KNOTS POSSIBLE TONIGHT. 
  WINDS WILL VEER WEST TO NORTHWEST ON THURSDAY AND SLOWLY SUBSIDE
  BY THURSDAY AFTERNOON. 

* WAVES...BUILDING TO 3 TO 5 FT ON THE BAY, TO 4 TO 7 FT ON THE 
  LAKE BY TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
368 
WHUS73 KGRB 300334
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 PM CST WED NOV 29 2017

LMZ521-522-541>543-301145-
/O.CON.KGRB.SC.Y.0094.000000T0000Z-171130T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
934 PM CST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS THIS 
  EVENING AND CONTINUING OVERNIGHT. GUSTS TO 30 KNOTS POSSIBLE 
  TONIGHT. WINDS WILL VEER WEST TO NORTHWEST ON THURSDAY AND 
  SLOWLY SUBSIDE BY THURSDAY AFTERNOON. 

* WAVES...BUILDING TO 3 TO 5 FT ON THE BAY, TO 4 TO 7 FT ON THE 
  LAKE BY TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
631 
WHUS73 KGRB 300922
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CST THU NOV 30 2017

LMZ521-522-541>543-302100-
/O.CON.KGRB.SC.Y.0094.000000T0000Z-171130T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
322 AM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...TURNING WEST 15 TO 25 KNOTS THIS MORNING, VEERING
  NORTHWEST THIS AFTERNOON AND THEN SUBSIDING. 

* WAVES...3 TO 5 FT ON THE BAY AND 4 TO 7 FT ON THE LAKE THIS
  MORNING, THEN SUBSIDING THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
510 
WHUS73 KGRB 301617
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 AM CST THU NOV 30 2017

LMZ521-522-541>543-302100-
/O.CON.KGRB.SC.Y.0094.000000T0000Z-171130T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1017 AM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 KNOTS VEERING NORTHWEST THIS AFTERNOON. A
  FEW GUSTS TO 30 KNOTS POSSIBLE, MAINLY NORTH OF STURGEON BAY.
 
* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
720 
WHUS73 KGRB 302048
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST THU NOV 30 2017

LMZ521-522-541>543-010100-
/O.EXT.KGRB.SC.Y.0094.000000T0000Z-171201T0100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
248 PM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS VEERING NORTHWEST.  

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
296 
WHUS73 KGRB 302358 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CST THU NOV 30 2017

LMZ521-522-541>543-010100-
/O.CAN.KGRB.SC.Y.0094.000000T0000Z-171201T0100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
558 PM CST THU NOV 30 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 4:50 AM CST, 5 hours 10 minutes earlier.

Area forecast discussion, Nov 29, 4:50 AM CST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
450 AM CST Wed Nov 29 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 234 AM CST Wed Nov 29 2017

Max and min temperatures in the nearly zonal flow the primary
forecast challenge. Temperatures will continue to run above
normal.

Northwest winds continue to pour a much cooler drier air mass
into the region early this morning. The combination of a short
wave trough sliding over the Northern Great Lakes region and the
northwest flow, were producing lake clouds over the UP. But drier
air were keeping the clouds north of the border early this
morning at this time.

A surface ridge sliding over the area today will produce plenty
of sunshine along with lighter winds.

The intrusion of dry air which poured into the area in the wake
of Tuesdays cold front has significantly lowered the chance for
precipitation tonight. Best Warm air advection arrives after
midnight ahead of another short wave trough sliding over the
Northern Great Lakes region, but mid levels saturation is brief.
Confined a small pcpn chance toward Lake Michigan and later
shifts may even remove that late today if trends continue to move
in that direction. Southeast winds off lake michigan tonight may
generate some lake clouds as surface dewpoints increase a bit.

Clouds with the short wave trough and flow off lake superior may
spread clouds over parts of northern wisconsin on Thursday,
otherwise more sunshine with a warm start Thursday morning will
produce max temps 5 to 10 degrees above normal.

.LONG TERM...Thursday Night Through Tuesday
Issued at 234 AM CST Wed Nov 29 2017

Generally dry conditions are expected across the area through much
of the upcoming weekend as the strongest mid level short wave
energy passes north of Wisconsin in low amplitude flow. High
temperatures should be in the neighborhood of 10 degrees warmer
than normal.

One system passing to the north of Wisconsin will bring a slight
chance for snow and/or rain to far north central Wisconsin Friday
evening, but the next chance for precipitation does not occur
until Sunday afternoon in warm advection ahead of an approaching
surface low. Model solutions really begin to diverge by early next
week, so precipitation timing and type are rather questionable by
the start of the new work week. Expect just rain for Sunday, but
precipitation Sunday night could be rain, snow, or a mix. Any
snow or mix will change to all rain during the day on Monday as
temperatures warm, but a transition back to snow or a mix may
occur before precipitation comes to an end Monday night.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 449 AM CST Wed Nov 29 2017

Ridge of high pressure building into the area today
will produce diminished winds and plenty of sunshine. Another
quick moving frontal system passing over the region tonight will
produce mainly mid level clouds and increasing southerly winds.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Nov 29, 2:37 AM CST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
237 AM CST Wed Nov 29 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
237 AM CST Wed Nov 29 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight chance for snow across far northern Wisconsin
on Friday evening. Snow or a wintry mix is possible across
northern and central Wisconsin on Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-300845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
237 AM CST Wed Nov 29 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

TDH/MG

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.